# SDR YYFA2012F00043

- Difficulty date: January 5, 2012
- Submitted: January 5, 2012
- Operation: Air carrier
- Aircraft: N305FA
- Make and model: Doug DC-9-83
- Aircraft serial: 49398
- Aircraft time: 57,627 hours, 32,862 cycles
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Gyro
- Condition: Failed
- Location: Directional
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

PRIOR TO DEPARTURE, CABIN FILLED WITH SMOKE, EVACUATED.   CAPTAIN'S HEADING FLAG IN VIEW.   CONDUCTED A SCAN FOR HOT SPOTS USING THERMAL IMAGING, NO HOT SPOTS OBSERVED.  MX PERFORMED INSPECTION OF ALL READILY ACCESSIBLE AREAS.  ACCOMPLISHED RTS OF ALL SYS IAW AMM 22-01-05 ALL SYS ARE OPERATING NORMAL. R & R DIRECTIONAL GYRO IAW AMM 34-21-04 PERFORMED RTS IAW AMM 22-01-05, OPS CHECKED GOOD.  NO DEFECTS NOTED.  ACFT RETURNED TO SERVICE.  NO FURTHER REPORTS OF SMOKE IN CABIN REPORTED.
